North Dakota, 2003

Hail in North Dakota, July 2, 2003

July 2, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 2:00 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 2, 2:00 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT WED JUL 02 2003

MAIN CONCERNS WILL BE THUNDERSTORM ACTIVITY TONIGHT AND THURSDAY.
THEN AGAIN IN EARLY PORTION OF EXTENDED PERIOD.

GFS SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS EARLY WHICH SEEMS TO
PUSH CDFNT EWD FASTER THAN ETA. BESIDES DIFFERENCES IN FRONTAL POSN
EARLY WILL USE AN ETA/GFS BLEND.

CURRENTLY...CAP STILL HOLDING OVER CENTRAL NORTH DAKOTA BEHIND
MORNING CONVECTION THAT SPREAD ACROSS NCNTRL CWA. OVER FAR SOUTH
CENTRAL PTN CWA IS PARTICULAR CONCERN THIS AFTN JUST N OF MSAS
DEPICTED SFC LOW WITH SFC CONVERGENCE TAKING PLACE AND INCREASING
SFC HEATING PUSHING TEMPS CLOSE TO CONVECTIVE TEMPS. THIS AREA SEEMS
MOST LIKELY FOR TSTM DEVELOPMENT THIS EVENING.

BEYOND THAT...COULD SEE A REPEAT TOMORROW MORNING...ALTHOUGH FARTHER
SOUTH...WITH CONVECTION SPILLING INTO CWA FROM THE WEST. ALTHOUGH
SFC FNT MOVES THROUGH CWA...RESIDUAL MOISTURE REMAINS BEHIND
CDFNT...MAINLY ACROSS SOUTHERN CWA. INSTABILITY WILL REMAIN OVER
SOUTHEAST HALF OF CWA THROUGH THURSDAY. SO WITH CONTINUED IMPULSES
IN SOUTHWEST FLOW...WILL KEEP A CHANCE OF TSTMS THROUGH THURSDAY.

THING CLEAR OUT THURSDAY NIGHT THROUGH SATURDAY WITH MORE OF A ZONAL
THEN NORTHWEST FLOW. IT WILL REMAIN HOT AND HUMID OVER SOUTHEAST CWA
ON THURSDAY WHILE NORTHWEST HALF DRIES OUT A BIT. FRIDAY AND
SATURDAY WILL BE CLOSER TO NORMAL TEMPS ACROSS CWA.

IN THE EXTENDED...NEXT WAVE APPROACHES AREA SATURDAY NIGHT. PAST TWO
RUNS OF GFS HAVE BEEN SLOWER...AND THE LAST RUN HAS STRENGTHENED
WAVE QUITE A BIT. WILL INTRODUCE A CHANCE OF PCPN SATURDAY NIGHT AND
SUNDAY AS WAVE MOVES THROUGH. BEST CHANCE FOR US ATTIM LOOKS TO BE
SUNDAY BUT ADDED SAT NIGHT TO BLEND IN WITH SURROUNDING WFOS. FOR
NOW WILL KEEP REMAINDER OF THE EXTENDED FCST DRY.

.BIS...NONE

TWH
Hazardous weather outlook, Jul 2, 3:39 AM CST, 12 hours 48 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT WED JUL 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
ESPECIALLY CENTRAL. MAIN THREAT WILL BE DAMAGING THUNDERSTORM
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED

TURNER

In the hours before

Special weather statement, Jul 2, 12:00 PM CST, 4 hours 27 minutes before
NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-021900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
100 PM CDT WED JUL 2 2003

...SEVERE THUNDERSTORM WATCH NUMBER 617 HAS BEEN ALLOWED TO EXPIRE...

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE SEVERE
THUNDERSTORM WATCH...BOTTINEAU...ROLETTE...MCHENRY...PIERCE...
SHERIDAN...WELLS...FOSTER...KIDDER...STUTSMAN...LOGAN...MCINTOSH...
LAMOURE AND DICKEY.

THIS MEANS THAT BOTTINEAU...RUGBY...CARRINGTON...JAMESTOWN...
ELLENDALE...AND OAKES ARE NO LONGER IN THE WATCH.

SCHULTZ/VINING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rolette

When
July 2, 4:27 PM CST to 4:39 PM CST
Where
Rolette County, Mylo
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.633, -99.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376104.